Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 151, NWS Fort Worth, TX

May 25, 2002Eastland County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 25, 2002, 5:22 AM CDT for Eastland County, Texas. It was in force for 68 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2002, 5:22 AM CDT (10:22 UTC)
Expired
May 25, 2002, 6:30 AM CDT
In force
68 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Eastland County, TX

What was reported inside it

TimeReportWhereRemark
May 25, 6:20 AM CDTHail 0.75Carbon, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2002-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2002-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1270 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 251022
SVRFTW
TXC133-251130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
522 AM CDT SAT MAY 25 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTLAND COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 630 AM CDT

* AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 10 MILES NORTHWEST OF EASTLAND...MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EASTLAND AROUND 545 AM CDT

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3252 9885 3250 9905 3219 9884 3230 9860

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:06 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, May 25, 4:06 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
406 AM CDT SAT MAY 25 2002

SCATTERED THUNDERSTORMS CONTINUE THIS MORNING ACROSS THE WESTERN
PART OF NORTH TEXAS.  AS THIS ACTIVITY MOVES EAST...IT APPEARS TO BE
AFFECTED BY THE CAP.  A COLD FRONT THAT EXTENDED FROM EAST CENTRAL
ARKANSAS...TO SOUTH OF WICHITA FALLS...INTO THE PERMIAN BASIN. THIS
FRONT WILL MOVE TO NEAR A SHREVEPORT...TO GEORGETOWN LINE THIS
EVENING...AND THEN STALL. WILL KEEP CHANCE POPS ACROSS MOST OF THE
FORECAST AREA FOR TODAY AND TONIGHT. THE FRONT WILL START TO MOVE
BACK NORTH LATE TONIGHT. WILL PLACE 20S POPS AREAWIDE FOR SUNDAY.
WITH  ANOTHER WEAK WAVE IS PROGGED TO MOVE ACROSS THE SOUTHERN
PLAINS MONDAY...WILL HAVE TO PLACE LOW POPS BACK IN THE FORECAST
FOR MEMORIAL DAY. RAIN CHANCES INCREASE FOR WEDNESDAY THROUGH
FRIDAY...AS AN UPPER LEVEL LOW SLOWLY SLIDES SOUTHEAST FROM
KANSAS...INTO OKLAHOMA...AND ARKANSAS.

FCSTID = 58
DFW   80  65  84  67 /  30  30  20  10
ACT   85  67  87  68 /  40  30  30  10

.FWD...NONE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:01 AM CDTSevere Thunderstorm WarningFWDWise44 min
May 25, 2:50 AM CDTSevere Thunderstorm WarningFWDStephens60 min
May 25, 6:28 AM CDTSevere Thunderstorm WarningFWDEastland42 min
May 25, 7:32 AM CDTSevere Thunderstorm WarningFWDComanche58 min
May 25, 9:36 AM CDTSevere Thunderstorm WarningFWDMills39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.